Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Seroconversion
May 30, 2010

After a trip to Europe 45 days ago i had protected sex but the condom brake and i got gonorrhea, after 19 days began to show pharyngitis, stomatitis, lymphadenopathies and rash my doctor thought about a seroconversion and ordered Elisa that was negative and after PCR x HIV that was pretty high, Hepatitis panel was negative and after i got surgery x Cholecystitis, but hepatitis panel was repeated because of hight AST, ALT and GGT, the hepatitis panel was negative again, my firt Viral load was 5.980.000 and CD4 349 and the seocnd one was 200.000, western blot negative indetermine, and i was placed on Atripla my lymphadenopathies has disminished but i'm worried about my high AST, ALT and GGT 650/300/450 that i keep high after surgery, My question is Is possible i would be presenting Autoinmmune Hepatitis due to serocnversion, since hepatitis profile is negative (Done twice), should i continue on Atripla beacuse of hepatic toxicity of this medication? or should i wait untill hepatic function improve to begin treatment again, i have been on atripla x 3 days only, and i began three days after surgery.. please help me!! i'm driving crazy why my ast, alt and GGT are high..Atrpla has hepatic toxicity and i'm afraid of my liver getting worse

Response from Dr. Holodniy

Acute HIV infection could certainly cause a hepatitis like picture, as could starting HIV meds. You don't indicate why surgery was performed for the cholecystitis. I would also be concerned about retained gall stones in the biliary tract as a cause. It would be unlikely with only 3 days of Atripla that that would be the cause. If it's HIV infection as the cause then continued Atripla should result in a decline of these numbers. I think you can cautiously continue the Atripla but require frequent liver enzyme testing to follow the trend.



Previous
Partner exposed
Next
stopping atripla if undectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement